• Does chemo and radiation cause you to lose balance and make it hard to walk?

    Asked by BugsBunny on Monday, October 14, 2019

    Does chemo and radiation cause you to lose balance and make it hard to walk?

    I am having issues with getting up and walking followed by dizziness and it feels like I just can't walk straight. I feel weak also. Doctor's visit isn't until Friday.

    8 Answers from the Community

    8 answers
    • Created07's Avatar
      Created07

      I can't speak for everyone, but I had R-CHOP and I fell often and everywhere. I did not take radiation at the same time, so I think it was the chemo. Just be very careful and God bless.

      about 1 month ago
    • JaneA's Avatar
      JaneA

      Chemo can cause balance issues. But it's also possible that you have vertigo if th dizziness is sudden onset like getting off the bed, turning around to look at something, or getting out of your car.

      I've had both - vertigo is constant and keeps on happening every time that you move your ear - caused by inner ear problem. Balance issues from chemo is more hit or miss.

      I would call my doctor today is this problem is worsened by moving your ear from side to side and standing up. Can you walk a straight line? If you have vertigo, you can't walk a straight line.

      about 1 month ago
    • BugsBunny's Avatar
      BugsBunny

      Thank you and I do plan on calling the doctor this morning. I don't see them until Fri. so I don't want to wait that long.

      about 1 month ago
    • IKickedIt's Avatar
      IKickedIt

      Yes. I received a platinum-based chemo drug that fried my vestibular system - ototoxicity. I had severe bilateral vestibular dysfunction and vertigo that my doctors and physical therapist thought wouldn't be able to be resolved to allow me to function within a normal range. But with an amazing vestibular therapist, I learned how to walk again and have been able to do activities that they thought I'd never be able to do.

      Balance can also be compromised if you have neuropathy in your feet. I was falling all over the place. It was very rare and at first, my oncologist (affiliated with one of the top cancer centers in the country) doubted that it was due to the chemo. He referred me to a neurologist who finally diagnosed and confirmed that it was due to ototoxicity.

      Call your doctor and ask if you are taking a platinum-based drug or any other one that could affect your balance or ears.

      about 1 month ago
    • GregP_WN's Avatar
      GregP_WN

      There were times that I was weak and had trouble with dizziness, I'm not sure that I ever had an event that I could say was because of the drugs specifically.

      about 1 month ago
    • Coloman's Avatar
      Coloman

      I have not had anything that has made me dizzy, yet. I hope I don't, I have enough problems as it is!

      about 1 month ago
    • meyati's Avatar
      meyati

      Head radiation did that to me. It took me months and months I'd try to get a slipper on, if I bent over-dizziness attacked me. - Later I had to rest before I could get my socks and shoes on without having dizzy and balance problems. That actually took about 2 years.

      about 1 month ago
    • meyati's Avatar
      meyati

      I had lots of trouble looking up at the ceiling--cleaning painting. I am scared of getting up on a ladder and paint the over head. I duck tape paint to a paint extender stick to cut in. I use mops to wash the ceilings.

      about 1 month ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more high-grade surface, osteosarcoma questions.  Also, don't forget to check out our High-Grade Surface, Osteosarcoma page.